michele heiderer
 
  1  
Sun 24 Feb, 2008 01:22 pm
weight gain/thighs
About two weeks ago I switched to injecting in my thighs, first up/down one thigh for one week, then the other the next week. This seems to be working ok for me although I have little bruise marks up and down my thighs! My abdomen seems to be slowly shrinking. I notice this because my jeans are no longer feeling one size too small around my waist. I'm ok with bruise marks on my thighs. I just want Forteo to work so that I no longer worry about ending up in a wheelchair like my mother.
0 Replies
 
MariJ
 
  1  
Mon 25 Feb, 2008 01:23 pm
Michele, great you've solved the problem! I find that I only bruise if I happen to hit a capillary and actually draw blood. Worst is when I hit a nerve, nasty little sting for about a minute. So I try to remember when I find a pain-free, blood-vessel-free spot, and use it again. Best for me is high on thigh, almost on the butt; more fat there.
0 Replies
 
orica
 
  1  
Mon 25 Feb, 2008 07:53 pm
how long are the needles you use?
When I went through the training I was given 3/16" long needles. When I got my prescription filled they gave me longer ones. There is no mention of the length in the prescription nor in the documentation. I insisted on the 3/16" and they had no problem getting them. Is everyone using 3/16"?
0 Replies
 
michele heiderer
 
  1  
Tue 26 Feb, 2008 12:48 am
needle size
My box of needles says 31 gauge x 1/4". I wonder if the 3/16ths size would cause less bruising. Michele
0 Replies
 
MariJ
 
  1  
Tue 26 Feb, 2008 12:36 pm
My box says 5mm. I think that's .19 of an inch, so probably the equivalent of 3/16s (not entirely sure!). Might be worth changing down.
0 Replies
 
michele heiderer
 
  1  
Thu 6 Mar, 2008 11:28 pm
My left knee has been bothering me for several, especially when I climb up stairs, even just a few stairs. I now walk very gingerly up the stairway! Today I noticed yesterday that my right knee is starting to hurt too when using stairs. I've been injecting my Forteo into my thighs for a month or so now. Others on this list say that using that location has caused all sorts of leg bone and muscle aches. I think I'll try my abdomen for a month, and see if my knee pain goes away. I switch from tummy to thighs because my abdomen was puffing up so badly that my jeans were too tight. Does anyone have any experience in eliminating side effects by switching from abdomen one month to thighs the next?
orica
 
  1  
Fri 7 Mar, 2008 06:26 pm
leg pain
Has anyone else had similar problems where things become more difficult? I thought this was supposed to help. Maybe stronger bones has nothing to do with muscle weakness.
My legs were beginning to ache laying on the sofa and I took a Potassium tablet. I have used them for restless leg in the past so not sure it wasn't restless leg this time. However, the pain disappeared.
Does anyone using Forteo also have arthritis? does it help or make things worse? Does anyone know if it helps or worsens fibroids? Any experiences with changes in the teeth?
Is there anyplace on the web where you can ask these questions of the Forteo company other than by phone?
0 Replies
 
michele heiderer
 
  1  
Fri 7 Mar, 2008 08:21 pm
I think the Forteo people want you to call them with any concerns. I eat a lot of fruit so should not have a potassium deficit. I tried some ibuprofen before going to bed last night and at least I slept through the night. Maybe that helped the pain in my knees. The pain actually goes away when I'm not walking around. Sometimes it doesn't hurt much when just walking but going up stairs is not fun. I get a new pen in about 10 days and have decided to inject it into my abdomen for that four-week period and will let you know if the pain in my knees subsides. I think I'm supposed to make an appointment this spring for a Dexa scan to make sure this stuff is working.
0 Replies
 
ksue
 
  1  
Sun 16 Mar, 2008 01:05 pm
Forteo and Insomnia
I am new to this: both the Forteo and 'Forteo group'. I saw a question about insomnia posted 4 years ago but didn't see an answer.
I sleep about 4 hours and then am awake the rest of the night. Has anyone else had this as a side effect of Forteo?
0 Replies
 
michele heiderer
 
  1  
Sun 16 Mar, 2008 03:24 pm
insomnia?
Post menopausal women have trouble sleeping some nights anyway, so it's hard to say whether Forteo is the problem! Some nights I sleep like a log other nights, I'm awake until 3 or 4 a.m. I'm 60 and have had trouble sleeping well for a long time. I don't seem particularly tired during the day no matter how well or how long I slept the night before. I try not to sleep in too late though, because this is what causes my daytime drowsiness. My knee pain (reported here a few weeks ago) is now gone, maybe the ibuprofen helped and walking carefully for a week or so may have helped the pain. If it comes back, I will let this blog know! My bloated stomach is mostly gone now that I'm giving the injections in my thighs. I think there is still a lot of trial and error with this drug.
ksue
 
  1  
Sun 16 Mar, 2008 06:06 pm
Thanks, Michele
I too have had a sleep problem most of my life but this insomnia seems a bit different than what I have had in the past. I wonder if giving the injection in the early morning would be better than giving it in the evening as I had been doing?
0 Replies
 
michele heiderer
 
  1  
Sun 16 Mar, 2008 06:39 pm
I hadn't thought of that. Might be a good idea to try it. I was told to give my injection at the same time each day, but no specific time was specified. I think I will try it in the morning and see if that helps.
0 Replies
 
ksue
 
  1  
Sun 16 Mar, 2008 06:44 pm
morning injection
Michele, I get the picture of the blind leading the blind with this Forteo med. I'll be interested in hearing what you discover; I'll start the injections in the morning and skip tonight's.
0 Replies
 
ritaa
 
  1  
Tue 25 Mar, 2008 01:01 am
I have just started on Forteo (approximately 3 weeks ago). I have just been diagnosed with a "bent" rib bone that felt like a fracture. I am now scheduled for a bone scan to check for other bone diseases. Has anyone had experience with softening of bones after starting Forteo? Thanks.
0 Replies
 
michele heiderer
 
  1  
Tue 25 Mar, 2008 10:32 am
It seems sort of odd that Forteo would cause a broken rib just three weeks after tarting the injections. Sounds like something else was going on before Forteo, perhaps the broken rib is just the result of osteoporosis.
0 Replies
 
cindybadder
 
  1  
Wed 30 Apr, 2008 10:29 am
Did my first stick last night, glad to see so many success stories.

Just ordered my free Lilly travel kit also.

Had a little nauseau last night, will live with it if it fixes my bones. I've broke my foot (Karate) and most recently my hand.

Did a year of Boniva and would love to kick Sally Field. Evil or Very Mad
0 Replies
 
michele heiderer
 
  1  
Wed 30 Apr, 2008 10:43 am
sally field!
I was on actonel for five years and evista for two (while I was on the Actonel). I continued to lose bone all five years. This is why I am taking Forteo. Evista causes intense hunger and I ended up with a weight gain. 25 pounds in my case, before I discovered the cause of my intense hunger. Weight Watchers helps me keep off the weight. My sister is on Boniva now but she won't go for Dexa scans and I fear for her. I don't think that most of these particular drugs have enough history yet to know the long-term outcomes.
0 Replies
 
FSS
 
  1  
Wed 7 May, 2008 08:43 am
Forteo
Am about to begin Forteo....57 years old....-4.8 in the back. Until reading this blog I did not realize how "bad" a case I am beginning with. Can anyone tell me your preference on infection site? Can anyone tell me if this has improved your T scores or maintained them?
0 Replies
 
michele heiderer
 
  1  
Wed 7 May, 2008 09:49 am
injection site
I started injecting in my abdomen but then it seemed to puff up my waistline which made my slacks too tight for comfort. Others on this blog suggested that I switch to my thighs and that's what I do now. I alternate thighs but sometimes it's hard to remember where I injected the previous night! I tend to bruise easily, so there are little purple blotches on my thighs sometimes. The pharmacist says that this is common with people who bruise easily but it's nothing to be concerned about. Just try to stay away from a blue vein, you might get a few drops of blood if you inject into one of them! Does anyone know how long after starting Forteo before we should have another Dexa scan done?
0 Replies
 
tgould
 
  1  
Tue 27 May, 2008 10:03 am
forteo weight gain
I have read the posts concerning mid section weight gain with Forteo. These posts alluded to the users switching the injection sites from abdomen to thighs. I am also experiencing this weight gain and have only been injection for 60 days. Does the thigh injection help this?
0 Replies
 
 

Related Topics

Forteo and Muscle Strength - Question by thinkbig
New To Forum .... Forteo and Depression - Question by denaqueenbee
Forteo - Question by Sundaymonday
Unrefrigerated medication - Question by ira Diamond
8718522-N74KYJEE - Question by judysherman
Forteo and Spinal Stenosis - Question by Renee H Sanders
Forteo User - Question by mckayk13
Forteo and Nausea - Discussion by PeggyHamel
 
  1. Forums
  2. » forteo
  3. » Page 10
Copyright © 2020 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.03 seconds on 01/28/2020 at 10:52:28